Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Stomach problem advice please.
|SirWence - Thu Sep 14, 2006 9:03 pm||
Hello, I am a 20 year old male firstly. I have been suffering from stomach issues.. lately and the only medication I am currently on is xanax. The issue has been on going since my parents got home from alaska (23rd of august) with symptoms such as pain in general.. Gas (tons of it) burning feelings that seem to be at belly button level or lower and sometimes higher really depends im not exactly sure where it is.. some heart burn .. some nasuea.. some weight loss.. (though when you don't feel great you tend to eat a bit less and I am also eating healhtier more veggies and fruit and no more soda or sweets been like for 15 days) I will go somedays with out passing a stool then today I went 3 times and felt crampy.. I also get these pains on my left and right sides between the rib cabe and hips (closer to the rib cage I believe) just feels strange like bloating or something to that degree.
I have been to my pcp (primary care phys) and she has said Gastritis ... then I went back and said maybe IBS? not feeling to confident in her.. I have an ultrasound test and blood work next wensday..
I have had a prior diganoses of slow motility -for which I took Reglan- by a GI specialist though I am to old to see him again. And I have a current diaganoses of Chronic anxiety and Panic disorder.
I Have not had any past surgeries the only procedure that was invaise that I have undergone was an endoscope when I was 15 which was done to assure there was no blockage which there was not.
Any advice or opinions on what this might be would be greatly appreciated.
|Theresa Jones, RN - Thu Sep 21, 2006 6:39 am||
Signs and symptoms of Gastritis may include belching/bloating, indigestion, abdominal pain/discomfort, decreased appetite, nausea/vomiting, decreases in weight, etc. Treatment would depend on the causative factor responsible. For example, if the factor would be related to excessive acid production then medications to reduce acid would be in order. If the causative factor would be related to an infectious origin (H. Pylori) antibiotics along with acid reducers would be the optimal regimen. Signs and symptoms of IBS may include,mucous in the stool, alternating episodes of diarrhea verses constipation, abdominal pain/discomfort, bloating, gas, etc. As you can see the symptoms are quite similar, as in many of the gastic disorders. If your symptoms persist, inquire with your physician about a referral to a Gastroenterologist, as from what you stated about being "to old", the previous specialist was probably a Pediatric GI Specialist.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.